Pairwise difference estimation with nonparametric control variables

Andres Aradillas-Lopez, Bo E. Honoré, James L. Powell

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

This article extends the pairwise difference estimators for various semilinear limited dependent variable models proposed by Honoré and Powell (Identification and Inference in Econometric Models. Essays in Honor of Thomas Rothenberg Cambridge: Cambridge University Press, 2005) to permit the regressor appearing in the nonparametric component to itself depend upon a conditional expectation that is nonparametrically estimated. This permits the estimation approach to be applied to nonlinear models with sample selectivity and/or endogeneity, in which a "control variable" for selectivity or endogeneity is nonparametrically estimated. We develop the relevant asymptotic theory for the proposed estimators and we illustrate the theory to derive the asymptotic distribution of the estimator for the partially linear logit model.

Original languageEnglish (US)
Pages (from-to)1119-1158
Number of pages40
JournalInternational Economic Review
Volume48
Issue number4
DOIs
StatePublished - Nov 1 2007

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'Pairwise difference estimation with nonparametric control variables'. Together they form a unique fingerprint.

Cite this